MAUDE Adverse Event Report: ABIOMED, INC. AUTOMATED IMPELLA CONTROLLER; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. AUTOMATED IMPELLA CONTROLLER; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number AUTOMATED IMPELLA CONTROLLER
Medical Device Problem Code Computer Operating System Problem (2898)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event did not involve patient use.Section a was left blank.The impella device was returned, and an evaluation is underway.Upon completion of our analysis, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the automated impella controller had a self check failure upon start up.The controller was removed from service.There was no patient involvement.
 
Additional Manufacturer Narrative
H6 type of investigation, investigation findings, investigation conclusions and component codes were updated accordingly based on the completed investigation.Investigation summary: the investigation has been completed.Data analysis: the console logs showed a communication issue with the power battery manager (pbm) during the initial bootup.Due to the communication issue, the automated impella controller console rebooted automatically (as designed) to attempt another power on.After rebooting, the console displayed the "system self check failed" screen, and the console was then forcefully shut down.Device analysis: upon bootup, the console rebooted automatically and showed the "system self check failure" screen.Visual inspection confirmed the pbm contamination which has impacted a neighboring rs232 communication channel.During firmware execution, the sau_powermod_1 hardware revision displayed as ¿n/a¿ and the firmware version also showed ¿n/a.¿ this occurred due to a communication issue between the device and the system.Root cause: the root cause of the ¿system self check failure¿ was determined to be pbm corrosion due to leakage of the electrolyte from the battery failure alarm super caps.Product history review summary: there were no issues related to complaint discovered when reviewing the product history of the console.
 
Additional Manufacturer Narrative
Medical device removal code was removed from section h.Clinical assessment: none.Engineering assessment: there is no case associated with this complaint.There is no mention of medical device removal, only an issue with the aic starting up and pbm corrosion.

Brand Name
AUTOMATED IMPELLA CONTROLLER
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key23788573
Report Number1220648-2025-48959
Device Sequence Number20220352
Product Code OZD
UDI-Device Identifier00813502011289
UDI-Public(01)00813502011289(10)1388684(11)19012
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAUTOMATED IMPELLA CONTROLLER
Device Catalogue Number0042-0000-EU
Device Lot Number1388684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer02/06/2026
12/02/2025
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/09/2026
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown